Alert archive / Ohio / Frost Advisories in 2024
Frost Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 18, 2024, 3:00 PM EDT for 7 counties in Ohio. It took effect at Oct 19, 2024, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2024, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 19, 2024, 2:00 AM EDT
- Expired
- Oct 19, 2024, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WWUS71 KCLE 181900 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 300 PM EDT Fri Oct 18 2024 OHZ013-014-021>023-032-033-190300- /O.NEW.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/ Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Roaming Shores, Streetsboro, Alliance, Andover, Warren, Chesterland, Aurora, Kent, Chardon, Jefferson, Canton, Boardman, Austintown, Akron, Middlefield, Burton, Orwell, Bainbridge, South Russell, Ravenna, Niles, Youngstown, and Massillon 300 PM EDT Fri Oct 18 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Ashtabula Inland, Geauga, Mahoning, Portage, Stark, Summit, and Trumbull Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Garuckas
3 follow-up statements
089 WWUS71 KCLE 190148 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 948 PM EDT Fri Oct 18 2024 OHZ013-014-021>023-032-033-191000- /O.CON.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/ Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Youngstown, Chardon, Kent, Alliance, Ravenna, Roaming Shores, Akron, Warren, Middlefield, Austintown, South Russell, Aurora, Chesterland, Burton, Canton, Niles, Streetsboro, Andover, Massillon, Orwell, Boardman, Jefferson, and Bainbridge 948 PM EDT Fri Oct 18 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 degrees will result in frost formation. * WHERE...Inland Ashtabula County and Geauga, Mahoning, Portage, Stark, Summit, and Trumbull Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost may harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jaszka
722 WWUS71 KCLE 190151 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 951 PM EDT Fri Oct 18 2024 OHZ013-014-021>023-032-033-191300- /O.CON.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/ Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Youngstown, Chardon, Kent, Alliance, Ravenna, Roaming Shores, Akron, Warren, Middlefield, Austintown, South Russell, Aurora, Chesterland, Burton, Canton, Niles, Streetsboro, Andover, Massillon, Orwell, Boardman, Jefferson, and Bainbridge 951 PM EDT Fri Oct 18 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 degrees will result in frost formation. * WHERE...Inland Ashtabula County and Geauga, Mahoning, Portage, Stark, Summit, and Trumbull Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost may harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jaszka
191 WWUS71 KCLE 191302 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 902 AM EDT Sat Oct 19 2024 OHZ013-014-021>023-032-033-191415- /O.EXP.KCLE.FR.Y.0009.000000T0000Z-241019T1300Z/ Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Canton, Massillon, Alliance, Youngstown, Boardman, and Austintown 902 AM EDT Sat Oct 19 2024 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed up so that frost is no longer expected. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:19 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 18, 1:19 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 119 PM EDT Fri Oct 18 2024 .SYNOPSIS... High pressure will persist into the start of next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 12:30 PM Update... The forecast remains on track for this afternoon. High pressure centered over the Ohio Valley region and associated sunny skies have allowed temperatures to climb into the upper 50s/low 60s, so highs remain on track for mid afternoon. Just tweaked hourly temps, dew points, and winds based on current observations. 9:30 AM Update... Expired the frost and freeze headlines this morning. Full sunshine will allow temps to moderate fairly quickly leading to a pleasantly warm mid October day. Happy Friday! 630 AM Update... Slight adjustments were made to temperatures to reflect current observations, but no other changes were needed with this update. Previous Discussion... Pleasant fall conditions will persist into the weekend as high pressure remains dominant east of the Mississippi River. This will keep conditions dry with mostly clear skies. These clear skies will allow the daytime highs to climb into the mid to upper 60s today. These will warm a bit more on Saturday as clear skies mixed with southwesterly winds and WAA bring temperatures close to 70 for many areas. Overnight lows will still remain quite cold, dropping into the low to mid 30s as a result of increased radiational cooling. As a result to these temperatures, frost and freeze conditions remain possible across the area tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Low RH atmosphere and surface high pressure will continue to dominate the sensible weather as we head through the end of the weekend and into early next week. With 850mb temperatures into the low/mid teens, enough insolation and primarily southwesterly surface flow allows for upper 60s to 70s across the CWA, with Monday slightly warmer than Sunday. Very quiet weather pattern for mid October overall. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Finally getting into a pattern change in the extended portion of the forecast. Upper level low ejects out of the four corners region to the mid Mississippi Valley, filling while it tracks eastward. Should become an open wave by the time it reaches the southern Great Lakes and do not anticipate much more than some cloud cover at this point. This will be followed quickly by a cold front from a higher amplitude trough axis aloft in the norther stream. Finally get into some POPs again for the Wednesday through Thursday time frame, and a cooler airmass trending for the end of the work week. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR will continue through the TAF cycle as high pressure remains in control. Generally light S to SE winds are expected, with some variable wind directions overnight. A lake breeze at KCLE and KERI this afternoon will bring NE winds of up to 5 knots, but expect these to turn S to SE again this evening. Outlook...VFR expected through Tuesday. && .MARINE... Quiet lake conditions under high pressure with winds generally southwesterly through the weekend and nearshore wave heights around a foot or less. Southwest winds increase to 10-15kts ahead of a cold front Wednesday which could increase the nearshore wave heights to around 2 feet from Cleveland eastward through Dunkirk. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Garuckas SHORT TERM...26 LONG TERM...26 AVIATION...Garuckas MARINE...26
Hazardous weather outlook, Oct 18, 9:47 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 947 AM EDT Fri Oct 18 2024 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191400- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 947 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-191400- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 947 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.